Hail, La Moure
- When
- May 21, 7:18 PM CST to 7:21 PM CST
- Where
- La Moure County, 1.18 mi SW of Edgeley
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 46.360, -98.720
Early evening thunderstorms developed across portions of south central and southeastern North Dakota on May 21st. One report of large hail was received in LaMoure County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Early evening thunderstorms developed across portions of south central and southeastern North Dakota on May 21st. One report of large hail was received in LaMoure County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 21, 6:17 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 717 PM CDT SAT MAY 21 2011 .UPDATE... UPDATE MAINLY FOR FIRST PERIOD POPS/WEATHER. && .DISCUSSION... UPDATED POPS FOR CURRENT TRENDS...HIGHEST FAR NORTH THIS EVENING...THEN FAR NORTH AND FAR WEST AFTER MIDNIGHT AS MORE MOISTURE WRAPS BACK TO THE WEST OF THE UPPER LOW. SCATTERED STORMS ARE MOVING INTO THE SOUTHEAST COUNTIES THIS EVENING IN AN AREA OF ENHANCED INSTABILITY. WITH WEAK SHEAR PROFILES...NOT EXPECTING MORE THAN PULSE TYPE STORMS. MAY HAVE SOME ISOLATED HAIL...BUT VERTICAL STRUCTURE SHOULD PRECLUDE ANY WIDESPREAD QUARTER SIZE HAIL AND GREATER. && .AVIATION... COVERAGE OF SHOWERS AND THUNDERSTORMS IS RATHER SPOTTY EARLY THIS EVENING...BUT EXPECTED TO INCREASE OVERNIGHT AT KMOT/KISN WITH MVFR TO IFR CIGS/VSBYS. WITH DAYTIME HEATING SUNDAY...SHOWERS AND STORMS WILL BECOME WIDESPREAD AT OTHER TAF SITES SO HAVE OPTED FOR PREVAILING SHRA/TSRA GROUPS FROM LATE MORNING ON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT MAY 21 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING. NH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT SAT MAY 21 2011 NDZ048-051-220130- DICKEY-LA MOURE- 803 PM CDT SAT MAY 21 2011 ...SPECIAL WEATHER STATEMENT... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DICKEY COUNTY...MOVING NORTHWEST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BERLIN BY 830 PM CDT. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
The Aberdeen radar (KABR), 103 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302587.